Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Died of a sudden heart attack

My father died of a sudden heart attack in his home. I cannot get over this regret I am feeling ? I should have gotten him LIFE ALERT and he could have pressed it and been saved. He was 76 years old. He had several health problems including diabetes (controlled), hypertension (controlled), stage 4 kidney disease, and atrial fibrillation (controlled by digoxin). He had two strokes in the past, the last being 12 years ago, which paralyzed his left side, but he got some of it back and could walk with a cane. He also had a mild heart attack about 15 years ago, which was treated with balloon angioplasty. I wanted him to enjoy his final years, so I let him drive, and do his own things, etc. I am VERY REGRETFUL that I did not get him LIFE ALERT (or another similar product). I realize that sometimes when people have a heart attack, they do not know it, and cannot press the button, but I am still very regretful over this. I don t know how I am ever going to forgive myself for this. please help! Thank you everybody, you are very helpful. God Bless You all. Just for the record, he was found on the kitchen floor in the sitting position (on his bottom), with his knees bent, feet flat on the floor, and his head slumped down to his chest. One arm had an abrasion on it on the upper side of the forearm , as if he may have nicked it against the table or chair that he was near.
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Procedures ,  
  User's Response
's  Response
I completely understand that you are feeling guilty but you have to bear in mind that your father was a sick man with many other medical problems. His quality of life would be decreasing pretty rapidly at this stage anyway and it is best that he went quickly instead of being kept alive artificially, in pain and in hospital away from everything he knows. It was his time and instead of wallowing in guilt, you should work on preserving the memories you have of him.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Good morning! A friend of mine died last night, I don t know the cause of her death yet. According to her partner after coming home from work she rested for an hour then went on to take her bath. We worked from 8am-5:30pm then she had an overtime for 3 hours. It was really fast. Were not expecting it to happened. Would it be possible that the cause of her death was heart attack?

doctor1 MD

my dad recently died of a heart attack... he felt sick and suddenly screamed in pain grabbed his leg then his heart stopped he was brought back and within minutes his heart stopped again... can you tell me what he may have felt and did he know he was going to die?

doctor1 MD

My uncle with no known health issues died after he went to be. They said it was a heart attack but there were no post mortem indicators on the body. After about 30 hours in the morgue, they moved the body and there was a massive nosebleed and the blood looked very fresh. It ll change nothing, but I am tryinf to find a reason why he died all of a sudden

Recent questions on  Digoxin

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg, potassium 20 meq, synthroid 88 mcg. Her blood pressure and heart rate is so low that her home machine won't register it. Took bp at grocery store: Wednesday 91/33, heart rate 71; Thursday 69/34, heart rate 0. Checked heart rate at home on finger device: 70-74. She also has arrhythmia (ongoing before heart attack). She feels terrible, very low energy, no appetite, diarrhea. Research on meds indicate conflicts e.g. furosemide and digoxin; enalapril and furosemide. What is your opinion of this med cocktail?

doctor1 MD

Hi,

I am 67 yrs old and am from India and have been diagnosed for paroxysm of atrial fibrillation.I had my 1st episode in august 2008 and in 2 hrs i reverted back to sinus w/out any intervention.I was prescribed met xl 12.5;after one month i got another episode and again it reverted back to sinus in about 2-3 hrs; after this I was put on Cordorone 200( later reduced to 100),met xl 12.5 and deplat A 75(blood thinner) all one a day- I had no episode for nearly 2 and a half years but had one 15 days ago and rushed to a hospital- iwas given a digoxin but it seem it reverted again but this time after 4 hrs.Deplat A has been replaced by Acitrom 1 mg targeting an inr of 2 to 2.5.My questions are:

1)Should I rush to a hospital or wait for a couple of hrs after taking another metxl 12.5 or even another Cordoron 100 to reduce the heart rate.When ,if at all should I rush to the hospital.The emergency people really do not seem to know much except monitoring.

2) I drink 2 small whiskies every day 30 ml each or less.Is it ok to continue; Any problem with acitrom and alcohol

3) How about an exercise regimen; any chance of bleeding as a reult of this because of the acitrom

Thank you Kishan Jagwani

doctor1 MD

46 ur old female s/p left breast ca in 1998. Treated with 650 of adriamycin. Was. Admitted to hosotal on 1/25 with cardiomyopathy, ef of 20 and pulmonary edema. I had been treated for pneumonia for a solid month prior to this emergent incident. Now taking Coreg, aldactone, zestril, asp, and digoxin. Removed 7 liters of fluid. Repeat echo 13 days later ef still 20. Doubled dosage of zestril. What do you think my prognosis is? I am able to take care of adl without help.

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have cardiac...

doctor1 MD

Hello. My husband started having flushing , tingling , skin reddening and itchy arms about half an hour after taking 1000 MG of Niacin on an empty stomach. He is also taking amiodarone , carvedilol, digoxin , and xarelto to treat Afib and a few of...

doctor1 MD

My 92 year old mother ingests a lot of potatoes, bananas, orange-juice, "no-salt", ie potassium-rich nourishments. She was put on spironolactone (and bumex ) to help with her CHF-related fluid retention (swollen legs, feet, etc). Now she complains...